Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 292, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 11, 2010, 7:19 PM EDT for Cherokee County, Pickens County, Georgia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2010, 7:19 PM EDT (23:19 UTC)
- Expired
- Sep 11, 2010, 8:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cherokee County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 7:20 PM EDT | TSTM WND DMG | Waleska, GA | EMERGENCY MANAGER REPORTS THAT 8 TO 9 TREES WERE DOWN BETWEEN WALESKA AND BALL GROUND. EVENTS OCCURRED BETWEEN 720 PM AND 745 PM EDT. |
| Sep 11, 7:25 PM EDT | TSTM WND DMG | Talmadge, GA | 911 CENTER REPORTS THAT THREE TREES WERE DOWN BETWEEN TALMADGE AND TATE. ONE TREE WAS DOWN ON A POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS52 KFFC 112319
SVRFFC
GAC057-227-120000-
/O.NEW.KFFC.SV.W.0292.100911T2319Z-100912T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SAT SEP 11 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 800 PM EDT
* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF WALESKA...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUFFINGTON...NELSON...BALL GROUND AND FREE HOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3448 8433 3447 8432 3447 8426 3419 8426
3419 8434 3416 8436 3431 8460 3449 8455
TIME...MOT...LOC 2319Z 284DEG 23KT 3438 8446
$$1 follow-up statement
057
WWUS52 KFFC 112338
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT SAT SEP 11 2010
GAC057-227-120000-
/O.CON.KFFC.SV.W.0292.000000T0000Z-100912T0000Z/
CHEROKEE GA-PICKENS GA-
738 PM EDT SAT SEP 11 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN PICKENS AND NORTHEASTERN CHEROKEE COUNTIES...
AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR NELSON...MOVING EAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LATHEMTOWN...FREE HOME AND HOLBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3448 8433 3447 8432 3447 8426 3419 8426
3419 8434 3419 8435 3431 8452 3447 8451
TIME...MOT...LOC 2339Z 280DEG 22KT 3437 8432
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:15 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 11, 3:15 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT SAT SEP 11 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CURRENT RADAR SHOWS SCATTERED SHOWERS AND TSTMS DEVELOPING OVER NORTH AND CENTRAL GA. MOVEMENT ESE NEAR 20 KTS. MAX DIURNAL HEATING AND INSTABILITY SHOULD BE ACHIEVED BY 400 PM EDT SO EXPECT THESE TSTMS TO CONTINUE OVER THE STATE FOR THE REST OF THE AFTERNOON AND EVENING. FREQUENT LIGHTNING AND BRIEF HEAVY RAIN LIKELY WITH AN ISOLATED SEVERE TSTM POSSIBLE DUE TO STRONG WIND GUSTS FROM OUTFLOWS. PREFERRED THE NAM MODEL SOLUTION FOR POPS...SURFACE WX AND TEMPS THROUGH THE FIRST TWO FORECAST PERIODS. THE GFS IS JUST TOO DRY. THE COLD FRONT IN THE MS RIVER VALLEY SHOULD MOVE THROUGH NORTH GA AFTER MIDNIGHT AND THROUGH CENTRAL GA BY SUNDAY MORNING. HAVE INDICATED LIKELY POPS FOR TSTMS IN PORTIONS OF THE CWA BASED ON THIS TIMING. BOTH GFS AND NAM ARE IN AGREEMENT IN BUILDING HIGH PRESSURE OVER THE SOUTHEAST U.S. SUNDAY THROUGH MONDAY NIGHT WITH A DRY NORTHWEST FLOW ALOFT. TEMPS WILL STILL BE A FEW DEGREES ABOVE NORMAL AFTER THE FRONTAL PASSAGE...BUT THIS WILL BE AN IMPROVEMENT OVER THE 10 TO 15 DEGREES ABOVE NORMAL THAT HAS BEEN OCCURRING THIS WEEK. 16 .LONG TERM /TUESDAY THROUGH SATURDAY/... ECMWF AND GFS IN GOOD AGREEMENT THROUGH THURSDAY...THEN SOME DEVIATIONS WITH THE SPEED OF THE NEXT SHORT WAVE. ECMWF IS FASTER AND DRIER WITH THIS SYSTEM...BRINGING IT THROUGH THE CWA FRIDAY WHILE THE GFS IS SLOWER AND NOT AS DEEP WITH THE UPPER TROUGH HOLDING ANY PRECIP OFF UNTIL LATE FRIDAY INTO FRIDAY NIGHT AND SATURDAY. BASED ON THIS WILL ADD LOW POPS FRIDAY NIGHT AND SATURDAY...BUT CONFIDENCE IS LOW ON THIS. WITH A DRY WEST TO NORTHWEST FLOW...EXPECT NEAR NORMAL TEMPS THROUGH THE WEEK. 17 AVIATION... UPDATED 18Z... BOUNDARY DRAPED NORTHWEST TO SOUTHEAST ACROSS THE AREA WILL CONTINUE TO PROVIDE FOCUS FOR CB/SHRA/POSSIBLE TSRA DEVELOPMENT. OVERALL VERY LITTLE LIGHTNING...SO WILL CONTINUE TREND OF VCSH WITH CB TO START OFF. AS FRONT AND ADDITIONAL MOISTURE APPROACH...HAVE MOVED UP TO -SHRA WITH CB. GENERALLY WEST-SOUTHWEST TO WEST WINDS THROUGH THE PERIOD...WITH SOME BRIEF GUSTINESS THIS AFTERNOON. LIGHT MVFR VSBYS POSSIBLE SUNDAY MORNING AS FRONT MOVES THROUGH...TURNING WINDS TO NORTHWEST AND A LITTLE STRONGER BY SUNDAY AFTERNOON. //ATL CONFIDENCE...UPDATED 18Z... HIGH CONFIDENCE FOR VFR CONDITIONS TODAY. HIGH CONFIDENCE ON WIND DIRECTION...MEDIUM ON WIND SPEED. HIGH CONFIDENCE ON OCCURRENCE OF CONVECTION THROUGH THE AFTERNOON AND EARLY OVERNIGHT...LOW TO MEDIUM ON IMPACTS TO ATL. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 91 61 90 59 / 60 10 0 0 0 ATLANTA 73 89 64 88 67 / 60 10 0 0 0 BLAIRSVILLE 66 81 56 86 51 / 60 10 0 0 0 CARTERSVILLE 69 87 56 89 55 / 60 10 0 0 0 COLUMBUS 75 94 65 91 68 / 60 10 0 0 0 GAINESVILLE 71 89 63 87 62 / 60 10 0 0 0 MACON 72 94 62 93 63 / 70 10 0 0 0 ROME 70 87 56 89 56 / 60 10 0 0 0 PEACHTREE CITY 70 88 57 88 58 / 50 10 0 0 0 VIDALIA 74 94 70 91 69 / 30 20 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 11, 5:00 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT SAT SEP 11 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT SAT SEP 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK STATIONARY FRONT WILL DRIFT NORTHEAST TODAY. A WEAK COLD FRONT WILL MOVE INTO THE FORECAST AREA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. THE BEST TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... CAPES WILL INCREASE TO 1200 OR LESS TODAY WITH LIFTED INDICES OF MINUS 2 TO MINUS 4. THIS COMBINED WITH AN APPROACHING WEAK COLD FRONT AND WEAKENING UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS...AND SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS MAINLY ACROSS CENTRAL GEORGIA ON SUNDAY AND ACROSS THE ENTIRE AREA ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
In the hours before
Special weather statement, Sep 11, 5:25 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT SAT SEP 11 2010 GAZ062-075-112200- 525 PM EDT SAT SEP 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN GLASCOCK AND WARREN COUNTIES UNTIL 600 PM EDT... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FIVE POINTS...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GLASCOCK AND WARREN COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BEALL SPRINGS...FIVE POINTS... GIBSON...REESE AND BASTONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 11, 5:35 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT SAT SEP 11 2010 GAZ076-112215- 535 PM EDT SAT SEP 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN JEFFERSON COUNTY UNTIL 615 PM EDT... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AVERA TO 9 MILES SOUTH OF STELLAVILLE... MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS EASTERN JEFFERSON COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AVERA...STAPLETON...WRENS... STELLAVILLE AND MATTHEWS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 11, 6:36 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 636 PM EDT SAT SEP 11 2010 GAZ049-112315- 636 PM EDT SAT SEP 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN MORGAN COUNTY UNTIL 715 PM EDT... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER REESE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MORGAN COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE REESE...RUTLEDGE...HARD LABOR CREEK STATE PARK... MADISON...GODFREY...SWORDS AND BUCKHEAD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 11, 7:01 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 701 PM EDT SAT SEP 11 2010 GAZ020-021-112345- 701 PM EDT SAT SEP 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN CHEROKEE AND BARTOW COUNTIES UNTIL 745 PM EDT... AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PINE LOG...MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHEROKEE AND BARTOW COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WHITE...PINE LOG...FUNKHOUSER... SALACOA VALLEY...LAKE ARROWHEAD...WALESKA...SUTALLEE...BRIDGEMILL... HOLLY SPRINGS...CANTON...BALL GROUND...BUFFINGTON AND HICKORY FLAT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 11, 7:08 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 708 PM EDT SAT SEP 11 2010 GAZ049-050-060-120000- 708 PM EDT SAT SEP 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN PUTNAM...GREENE AND MORGAN COUNTIES UNTIL 800 PM EDT... AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BUCKHEAD TO CENTRAL GEORGIA EXPERIMENT STATION...MOVING EAST AT 20 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PUTNAM... GREENE AND MORGAN COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CENTRAL GEORGIA EXPERIMENT STATION... GODFREY...BUCKHEAD...HARMONY...ROCK EAGLE 4-H CENTER...SWORDS... CAREY...PARKS MILL...EATONTON...GREENSBORO...PHOENIX...REYNOLDS PLANTATION...VEAZEY...LIBERTY AND SILOAM. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Sep 11, 7:14 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 714 PM EDT SAT SEP 11 2010 GAZ013-112345- 714 PM EDT SAT SEP 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PICKENS COUNTY UNTIL 745 PM EDT... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TALMADGE...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PICKENS COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TALMADGE...HINTON...JASPER...TATE AND MARBLEHILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.